Jump to content

Recommended Posts

Hey Everyone-

     I had a quick question. I have had palpitations for about a year, as is common with Dysautonomia. At the beginning of the year I had an EKG and a Holter monitor done, just to make sure that nothing was seriously wrong. My doctor diagnosed me with Premature Ventricular Contractions, but said that it was fairly normal and didn't think much of it. My Holter monitor results said that I had 1164 premature beats in 24 hours, which seemed like a lot to me but I guess wasn't a big deal. I was just wondering if any of you have specific diagnoses for your palpitations? I feel like they don't happen in specific patterns they just happen and it feels weird. It isn't my chief complaint but I was just wondering if any of you have been diagnosed with the same thing and how you manage it.

Link to post
Share on other sites

My 24 hour holter monitor showed 22,000 PVC’s and PAC’s.  My cardiologist said that they weren’t in themselves dangerous, but I insisted that we try and treat them. After several months trying different medications and discussions about an ablation we tried Propafenone. 
It all but cured the ectopic beats, a no more than 1-2 an hour.

Hope you find a solution, it’s a real pain living with the etopic beats!

Link to post
Share on other sites

Same for me, I have a ton, and the electrophysiologist gave me options to treat with antiarrhythmics, ablation, or nothing. I am such a mess that I’m going with nothing for now. They bother me (I have a lot of bigeminy) but he said they are okay.

I WOULD love to know where they’re coming from. Heck I’m only 40. 

Link to post
Share on other sites

@Knellie - I too used to get tons of PVC's and PAC's as well as tachycardia. Since Carvelidol and Cardizem therapy I no longer have them, and the tachycardia is controlled as well. I take other POTS meds as well as IV fluids, it seems to be the combination that works, not any one med in particular ( although the beta blocker and calcium channel blocker seem to do the trick with palpitations ). 

@RecipeForDisaster - the PAC's and PVC's for POTS patients usually are caused by the ANS dysfunction, as well as the tachycardia ( obviously ). It is the sympathetic NS that makes the heart so irritable. 

Link to post
Share on other sites

I bet the Diltiazem helps! I started out on 30 mg 2xday and gradually increased to the extended release 240 mg. In the summer I go down to 180 mg b/c the heat causes my BP to drop. 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...